Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


medication to combat bloating with Kaltera
Jan 23, 2005

On 10/23/03 Dr Brian Conway responded to a question that the biggest side-effect to Kaletra was bloating. He said that it may go away with time and that be helped with medication to control the side effects. I have been on Kaletra for a few months to get my CD4 count up to commence treatment for Hep C. I have had a major problem with abdominal distension since starting it. It is not only aesthetically difficult but as I have BOOP, the interabdominal pressure caused with the bloating makes breathing more difficult. I wondered if you could indicate what medications can be used to combat this side-effect so that I can do something about this when next seeing my doctor. I have mentioned this problem to him and his response so far was just to acknowledge that it could be a side-effect but not to do anything about it. I have already said that I wanted to change combination due to this problem, but my CD4 count has almost doubled since commencing Kaletra and he is not keen to do this.

Response from Dr. Conway

One of the things I would consider here is a single drug switch of the Kaletra to another antiviral, as long as your viral load is undetectable. This is often done to address side effects such as this. Otherwise, if it is onoly bloating, I like to begin with simple non-prescription drugs such as simethicone and see how the patient does...



Previous
Acid Reflux/IBS
Next
fibrates and statins

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement